Tornadoes · United States · Georgia · 2007

EF1 tornado, Leesburg, Georgia, April 14, 2007

This EF1 tornado ran 2.5 miles across Lee County on April 14, 2007, touching down at 10:30 PM EDT and reaching 100 yards wide. It killed nobody, and did $500,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 14, 2007
Touchdown
10:30 PM EDT (02:30 UTC)
Lifted
10:33 PM EDT (02:33 UTC)
On the ground
3 minutes
Path length
2.5 miles (4.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$500,000
County
Lee County
Touchdown point
31.765, -84.269
Lift-off point
31.784, -84.234
Record number
0704142030-01

What the Weather Service recorded

A squall line of thunderstorms produced straight-line wind damage and three tornadoes across portions of southwest and south central Georgia during the evening and late night hours of April 14-15.

A tornado touched down near the Terrell-Lee county line on State Highway 32. Fifteen structures were damaged. A mobile home and frame home were destroyed. One woman was trapped in the bathroom of her home but was not injured. Numerous trees and power lines were down. Nearly 1,000 homes lost power.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 20:37 UTC and running to 03:48 UTC.

Issued (UTC)ExpiredProductOffice
18:00 UTC03:00 UTCLake Wind AdvisoryTAE
20:37 UTC03:48 UTCTornado WatchTAE
02:41 UTC03:00 UTCSevere Thunderstorm WarningTAE
03:48 UTC08:27 UTCTornado WatchTAE
08:12 UTC19:19 UTCFire Weather WatchTAE
14:00 UTC16:42 UTCLake Wind AdvisoryTAE
16:42 UTC01:00 UTCWind AdvisoryTAE

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:54 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Apr 14, 2:22 PM EDT, 8 hours 8 minutes earlier.

Area forecast discussion, Apr 14, 2:22 PM EDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT SAT APR 14 2007

.SHORT TERM...POTENT SPRING STORM SYSTEM APPROACHING THE AREA THIS
AFTERNOON. TIGHTENING PRESSURE GRADIENT AHEAD OF THE FRONT
GENERATING GUSTY SOUTHERLY WINDS WHICH IS HELPING TO ADVECT IN
SIGNIFICANT MOISTURE OFF THE GULF. DEWPOINTS HAVE RECOVERED INTO THE
UPPER 60S TO LOWER 70S THIS AFTERNOON WITH TEMPS RISING INTO THE
LOWER 80S. MAIN SEVERE THREAT IS LIKELY TO BE WITH A SQUALL LINE
ALONG THE FRONT. EXPECT THIS TO BEGIN IMPACTING WESTERN AREA EARLY
THIS EVENING AND MOVING INTO EASTERN SECTIONS BY MIDNIGHT...AND
EXITING THE AREA BY SUNRISE. DAMAGING WINDS AND ISOLATED TORNADOES
TO BE THE MAIN CONCERNS.

STILL CONCERNED ABOUT DEVELOPMENT OF ISOLATED SUPERCELLS THIS
AFTERNOON AHEAD OF THE MAIN LINE OVER SOUTHEAST ALABAMA AND THE
PANHANDLE. SO FAR ATMOSPHERE HAS REMAINED CAPPED...BUT IF THE CAP
CAN BE BROKEN...COULD SEE CELLS RAPIDLY TURN SEVERE.

WINDY AND COOL DAY EXPECTED FOR SUNDAY. GRADIENT WILL REMAIN VERY
TIGHT ACROSS THE AREA AS LOW PRESSURE INTENSIFIES ALONG THE EASTERN
SEABOARD. WILL BE BORDERLINE FOR WIND ADVISORY FOR SUNDAY BUT WILL
HOLD OFF AND LET THE MID SHIFT TAKE A CLOSER LOOK.

RIDGING WILL BEGIN TO BUILD BACK IN FOR MONDAY ALLOWING TEMPS TO
REBOUND AND CLOUDS TO THIN OUT.

.LONG TERM...ANOTHER CHANCE OF RAIN EXPECTED ON WED AS A RATHER
INTENSE VORT MAX AND WEAK SFC LOW CROSS THE AREA. WILL NEED TO
MONITOR...AS STRONG VORTS IN NORTHWEST FLOW CAN SOMETIMES CAUSE
TROUBLE. OTHERWISE...RIDGING WILL BUILD BACK IN THURSDAY WITH
DRIER AND WARMER CONDITIONS DEVELOPING.

&&

.AVIATION...EXPECT GENERALLY VFR CONDITIONS OUTSIDE THUNDERSTORMS.
SUSTAINED SOUTHERLY WINDS 15-20 KTS WILL OCCASIONALLY GUST TO NEAR
30 KTS THIS AFTERNOON. SQUALL LINE OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL AFFECT KDHN AND KPFN BETWEEN 21Z AND 03Z...KABY
AND KTLH BETWEEN 00Z AND 06Z...AND KVLD BETWEEN 04Z AND 08Z. MVFR
CEILINGS AND IFR VISIBILITIES ALONG WITH WIND GUSTS IN EXCESS OF 35
KTS WILL ACCOMPANY THE THUNDERSTORMS. THEN CEILINGS LOWER TO IFR TO
LIFR WITH LIGHT PCPN ENDING FROM WEST TO EAST BY DAYBREAK. WINDS
WILL SHIFT FROM THE SOUTHWEST TO NORTHWEST AND CEILINGS GRADUALLY
IMPROVE TO MVFR WITH THE COLD FRONTAL PASSAGE SUNDAY MORNING.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO INCREASE THIS AFTERNOON
AND TONIGHT AHEAD OF AND BEHIND THE COLD FRONT. WITH TIGHT GRADIENT
BEHIND THE FRONT...SCA CONDITIONS WILL CONTINUE INTO SUNDAY NIGHT.
SIGNIFICANT 10+ FOOT SEAS EXPECTED TO DEVELOP TONIGHT AND CONTINUE
OVER THE OFFSHORE LEGS SUNDAY.
&&

.FIRE WEATHER...NO RED FLAG CONCERNS FOR SUNDAY BUT WITH WARMING
TEMPERATURES AND A DRY AIR MASS IN PLACE FOR MONDAY...WILL LIKELY
SEE LOW RH VALUES OVER FLORIDA. WILL HAVE FIRE WX WATCH IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  59  65  38  73  45 /  60  10   0   0   0
PANAMA CITY  57  66  48  72  54 /  60  10   0   0   0
DOTHAN       53  61  37  72  47 /  70  10   0   0   0
ALBANY       53  61  38  72  45 /  70  10   0   0   0
VALDOSTA     58  65  39  72  45 /  70  30   0   0   0
CROSS CITY   62  69  39  70  46 /  60  30   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...LAKE WIND ADVISORY UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING FOR
     THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GMZ...NONE.

&&

CAMP/JAMSKI
Hazardous weather outlook, Apr 14, 11:50 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1150 AM EDT SAT APR 14 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-150915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1150 AM EDT SAT APR 14 2007 /1050 AM CDT SAT APR 14 2007/

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED THIS AFTERNOON AND
TONIGHT ACROSS THE REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...THE
FLORIDA BIG BEND AND EASTERN PANHANDLE...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...AND ADJACENT GULF OF MEXICO WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND
PORTIONS OF SOUTHWEST GEORGIA...WITH A SLIGHT RISK TO THE EAST OF
THIS AREA. A POTENT STORM SYSTEM LOCATED OVER THE LOWER MISSISSIPPI
VALLEY LATE THIS MORNING WILL EAST AND NORTHEAST ACROSS THE GULF
COAST STATES. STRONG SOUTHERLY WINDS WILL TRANSPORT WARM MOIST
UNSTABLE AIR NORTHWARD ACROSS THE RISK AREAS THIS AFTERNOON AND
EVENING. A SQUALL LINE FROM CENTRAL MISSISSIPPI TO EASTERN LOUISIANA
WILL PUSH EASTWARD ACROSS THE CENTRAL GULF COAST STATES THIS
AFTERNOON...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AHEAD
OF THIS SQUALL LINE OVER PORTIONS OF SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE THIS AFTERNOON. THE SQUALL LINE WILL MOVE INTO
SOUTHWEST GEORGIA AND THE WESTERN BIG BEND THIS EVENING...AND SOUTH
CENTRAL GEORGIA AND THE EASTERN BIG BEND OVERNIGHT.

THE MAIN THREATS FROM THESE STORMS WILL DAMAGING STRAIGHT LINE WIND
GUSTS UP TO 70 MPH AND ISOLATED TORNADOES. A FEW OF THE STORMS COULD
PRODUCE LARGE HAIL. RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR THE
LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS DEVELOPING
WEATHER SITUATION.

STRONG ONSHORE WINDS AHEAD OF THE SQUALL LINE WILL CAUSE HAZARDOUS
CONDITIONS ACROSS AREA LAKES. A LAKE WIND ADVISORY IS IN EFFECT FOR
THIS AFTERNOON AND EVENING. DUE TO STRONG ONSHORE FLOW...THERE IS A
HIGH RISK FOR RIP CURRENTS ALONG THE PANHANDLE AND BIG BEND BEACHES.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR HIGH WINDS AND SEAS. MINOR
COASTAL FLOODING WILL ALSO BE POSSIBLE ALONG THE PANHANDLE COAST
LATER THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE STORM SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER WILL MOVE EAST
OF THE REGION BRINGING COOLER AND DRIER CONDITIONS BY SUNDAY
AFTERNOON. THE NEXT CHANCE OF RAIN WILL RETURN TO THE FORECAST ON
WEDNESDAY AS A WEAK LOW PRESSURE AREA MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED AT THE FIRST ISSUANCE
OF A WATCH OR WARNING.

JAMSKI

In the hours before

Special weather statement, Apr 14, 6:23 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
623 PM EDT SAT APR 14 2007

ALZ065-142330-
COFFEE-
523 PM CDT SAT APR 14 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 630 PM CDT

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BECK...OR 10 MILES SOUTHWEST OF ANDALUSIA...
MOVING NORTHEAST AT 45 MPH.

PEOPLE IN COFFEE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY OVER THE NEXT HOUR. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A SIGNIFICANT LINE OF THUNDERSTORMS WILL BE APPROACHING COFFEE
COUNTY OVER THE NEXT HOUR.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Apr 14, 8:38 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 PM EDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 WSW ELBA              31.40N 86.10W
04/14/2007                   COFFEE             AL   LAW ENFORCEMENT

            ONE TREE DOWN ON HWY 166.

0740 PM     TSTM WND DMG     NEW BROCKTON            31.39N 85.93W
04/14/2007                   COFFEE             AL   EMERGENCY MNGR

            UNCONFIRMED TORNADO REPORT THAT EM SAYS LOOKS LIKE
            STRAIGHT LINE WIND DAMAGE.

0810 PM     TSTM WND GST     FORT RUCKER             31.34N 85.72W
04/14/2007  E50.00 MPH       DALE               AL   PUBLIC

0824 PM     TSTM WND DMG     OZARK                   31.46N 85.64W
04/14/2007                   DALE               AL   BROADCAST MEDIA

            DAMAGE ON HAW RIDGE RD...DEESE RD...AND IN THE POST OAK
            COMMUNITY. POSSIBLE INJURIES.

&&

WOOL
Special weather statement, Apr 14, 10:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1017 PM EDT SAT APR 14 2007

GAZ126-150315-
LEE-
1017 PM EDT SAT APR 14 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN SOUTH
CENTRAL GEORGIA...

* UNTIL 1115 PM EDT

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DAWSON...MOVING NORTHEAST AT
40 MPH.

THIS STORM WILL BE NEAR...
  LEESBURG BY 1030 PM EDT.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW
LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Tallahassee Rgnl, FL (KTLH), 00:00Z

2.5 hours before the tornado, 153 km from the path. April 15, 2007.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 791 joules per kilogram, CIN -4, lifted condensation level 504 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 222 square meters per square second, 0 to 6 km bulk shear 65 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
791 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
1121 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
65 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.0
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

Tallahassee Rgnl, FL (KTLH), 12:00Z

9.5 hours after it, 153 km from the path. April 15, 2007.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2 joules per kilogram, CIN 0, lifted condensation level 541 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -50 square meters per square second, 0 to 6 km bulk shear 82 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
7 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
82 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.9 K/km

Open this sounding in Storm Lab

The surface observations

Albany Municipal (ABY), 27 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:53 UTC7568170° 10 kt1006.4
01:53 UTC7468120° 11 kt1005.1VCTS RA
02:44 UTC73.469.8140° 15 kt221003.7TSRA BR
02:53 UTC7370150° 20 kt251003.4+TSRA BR
03:00 UTC73.469.8170° 21 kt291003VCTS RA BR
03:18 UTC73.469.8190° 20 kt271003.7+RA BR
03:20 UTC73.469.8190° 18 kt271003.4+TSRA BR
03:41 UTC71.669.8290° 17 kt211002+TSRA BR
03:53 UTC7169240° 10 kt171002.4RA BR
03:56 UTC71.669.8240° 12 kt171002.7RA BR
04:01 UTC71.669.8220° 12 kt1002.7VCTS +RA BR
04:26 UTC73.471.6220° 15 kt221003-RA

From the Iowa Environmental Mesonet's archive of airport observations.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:35 UTCTSTM WND DMG2 W LeesburgLee, GASTRUCTURAL DAMAGE AT 1400 BLOCK ARMIEN RD NEAR HWY 32. ONE WOMEN TRAPPED IN HER CLOSET. SEVERALLARGE TREES DOWN ACROSS THE ROAD.
01:45 UTCTSTM WND DMG1 N ArlingtonCalhoun, GAPOSSIBLE TORNADO. DAMAGE TO A STRUCTURE WITH NUMEROUS TREES DOWN.
02:00 UTCTSTM WND DMGAlbanyDougherty, GATREES DOWN ACROSS COUNTY. TIME ESTIMATED.
02:10 UTCTSTM WND DMGAlbanyDougherty, GATREES DOWN ACROSS COUNTY. TIME ESTIMATED.
02:30 UTCTORNADO7 W LeesburgLee, GAPOSSIBLE TORNADO NEAR TERRELL-LEE COUNTY LINE ON HIGHWAY 32. 8 TO 10 STRUCTURES DAMAGED. ONE MOBILE HOME DESTROYED. ONE FRAME HOME DESTROYED. INFORMATION FROM EMERGENCY MANAGER.
03:00 UTCTORNADO7 W LeesburgLee, GAPOSSIBLE TORNADO NEAR TERRELL-LEE COUNTY LINE ON HIGHWAY 32. 8 TO 10 STRUCTURES DAMAGED. ONE MOBILE HOME DESTROYED. ONE FRAME HOME DESTROYED. INFORMATION FROM EMERGENCY MANAGER. TIME ESTIMATED.
04:30 UTCTSTM WND DMGAshburnTurner, GA2 TREES ON 2 CARS IN ASHBURN. TIME ESTIMATED.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of April 14, 2007

13 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 1410:10 AM CDTEF0Marion, MS0.330$1,000
April 1410:35 AM CDTEF0Jones, MS0.325
April 1411:41 AM CDTEF1Forrest, MS0.550$200,000
April 141:33 PM CDTEF1Monroe, AL1.1200$750,000
April 144:00 PM CDTEF0Crenshaw, AL0.540$100,000
April 145:12 PM CDTEF1Conecuh, AL0.350$150,000
April 146:11 PM CDTEF1Bullock, AL3.2100$10,000
April 145:05 PM PDTEF0Santa Clara, CA0.230$1,000
April 147:05 PM CDTEF1Dale, AL5.8150$250,000
April 149:45 PM EDTEF0Calhoun, GA0.850$10,000
April 141:23 AM EDTEF1Dodge, GA4.51002$350,000
April 141:45 AM EDTEF2Laurens, GA6.02003$400,000
April 141:50 AM EDTEF0Laurens, GA5.950$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.